Louisiana, 2004Flash Flood in Louisiana, July 1, 2004
July 1, 2004 · NWS SHV · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 1, 8:30 PM CST, 15 minutes earlier.
Area forecast discussion, Jul 1, 8:30 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
930 PM CDT THU JUL 1 2004
.DISCUSSION...
SHOWERS AND THUNDERSTORM ACTIVITY OVER FORECAST AREA HAS BEEN SLOWLY
DECREASING WITH LOSS OF AFTERNOON HEATING...AND DECREASE IN OUTFLOW
BOUNDARIES...ALONG WITH LOSS OF UPPER DISTURBANCES AND INCREASE OF
NVA OVER REGION. WILL BE LOWERING THE CHANCE OF RAIN AT ALL BUT THE
EASTERN SECTIONS FOR THE REMAINDER OF THE NIGHT. WILL ALSO MAKE
ADJUSTMENT TO CLOUD COVER OVER THE WEST. LATE TONIGHT THERE MAY BE
SOME PATCH FOG DEVELOP IN AREAS OF CLEAR TO PARTLY CLOUDY SKIES DUE
TO GROUND MOISTURE AND RADIATIONAL COOLING.
06
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 71 88 73 92 / 20 40 20 20
MLU 72 85 71 89 / 30 50 20 20
TXK 71 85 72 92 / 20 50 30 30
TYR 73 89 72 93 / 20 50 20 20
LFK 72 90 72 92 / 20 40 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
06
Hazardous weather outlook, Jul 1, 11:00 AM CST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU JUL 1 2004
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-021100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU JUL 1 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A CHANCE OF THUNDERSTORMS AREA WIDE THIS AFTERNOON AND
TONIGHT. A FEW OF THE STORMS COULD PRODUCE A LARGE AMOUNT OF
RAIN IN A SHORT PERIOD OF TIME. BECAUSE OF THIS POTENTIAL...
LOCALIZED FLASH FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING
AND POOR DRAINAGE AREAS. ALSO...AN ISOLATED SEVERE STORM PRODUCING
DAMAGING WIND...CAN NOT BE RULED OUT DURING THE AFTERNOON AND
EARLY EVENING HOURS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION FOR
THE REMAINDER OF THE WEEK. THIS WILL CONTINUE A CHANCE OF
THUNDERSTORMS THROUGH AT LEAST FRIDAY NIGHT.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Local storm report, Jul 1, 5:52 PM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
652 PM CDT THU JUL 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD MONROE 32.51N 92.08W
07/01/2004 OUACHITA LA LAW ENFORCEMENT
NUMEROUS STREETS FLOODED.
&&
22Local storm report, Jul 1, 8:15 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
915 PM CDT THU JUL 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0910 PM FLASH FLOOD MONROE 32.51N 92.08W
07/01/2004 OUACHITA LA LAW ENFORCEMENT
STREET FLOODING. 3.14 INCHES OF RAIN FELL IN 2 TO 3
HOURS.
&&
22Flash Flood, Caldwell
- When
- July 1, 8:45 PM CST to 11:30 PM CST
- Where
- Caldwell County, Clarks
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.092, -92.117 (the zone’s center; the record gives no point)
High water across several parish roads in and around the Holum area.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strike in Virginia, July 1, 20041 death · $2,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Texas, July 1, 2004$935,000 · 4.5 in hail · 15 events
- Flooding in Wisconsin, July 1 to 9, 2004$400,000 · 3 events
- Hail and Damaging Winds in Maryland, July 1, 2004$210,000 · 2.75 in hail · 15 events
- Flash Flood in South Dakota, July 1, 2004$250,000 · 1 event
- Lightning Strike in New Jersey, July 1, 20042 injured · $50,000 · 1 event
- Flooding and Hail in Oklahoma, July 1 to 5, 20043 injured · $100 · 1.75 in hail · 14 events
- Drought in Colorado, July 1 to 31, 200421 events
- Lightning Strike in Vermont, July 1, 2004$25,000 · 1 event
- Flash Flood in Louisiana, July 1, 2004$25,000 · 1 event
- Lightning Strike in New York, July 1, 20042 injured · $1,000 · 1 event
- Hail in New York, July 1, 2004$15,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412576.